MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the non-preloaded monocular intraocular lens (iol) with model zcb00 had a capsular bag ruptured upon placement in the eye.The lens was removed.A vitrectomy was required.A new lens (za9003) was inserted and sutures were required.The patient was shifted to the recovery room without issue.Additional information received and it was learnt that the surgery proceeded normally with lens removal.The capsular bag was reinflated with viscoelastic and the capsular bag was intact.The zcb00 lens was placed in the eye using a shooter and allowed to unfold in the capsular bag.The inserter was not advanced into the anterior chamber.A kuglen hook was used to push the trailing haptic from the anterior chamber into the capsular bag and a tear in the posterior capsule was seen with the leading haptic going through the tear.Iol was brought back into the anterior chamber and removed from the eye by cutting each lens into three pieces.Lens was replaced with a three-piece sulcus lens in same surgical procedure.The patient required an anterior vitrectomy that same day.Patient has been referred to a retina specialist for evaluation because of the anterior vitrectomy.Appointment is scheduled for (b)(6) 2023.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17864997
Report Number3012236936-2023-02403
Device Sequence Number17660607
Product Code HQL
UDI-Device Identifier05050474531741
UDI-Public(01)05050474531741(17)270225
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE/ LOT NUMBER: PLATINUM CM16325
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityHispanic
Patient RaceWhite